Alert archive / Kansas / High Wind Warnings in 2022
High Wind Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Jan 14, 2022, 3:12 AM MST for Cheyenne County, Kit Carson County, Colorado; 7 counties in Kansas. It took effect at Jan 14, 2022, 11:00 AM MST. It was in force for 9 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2022, 3:12 AM MST (10:12 UTC)
- In effect from
- Jan 14, 2022, 11:00 AM MST
- Expired
- Jan 14, 2022, 8:03 PM MST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 11:02 AM MST | NON-TSTM WND GST 58 | 1 Nne Goodland, KS | N WIND SUSTAINED AT 44 MPH GUSTING TO 58 MPH AT 1102 AM MST (1802 UTC) AT THE ASOS IN GOODLAND (KGLD). |
| Jan 14, 11:05 AM MST | DUST STORM | 13 N Edson, KS | OFF-DUTY NWS EMPLOYEE REPORTED WAVES OF BLOWING DUST WITH VISIBILITY REDUCED TO 1-2 MILES AT TIMES. |
| Jan 14, 11:05 AM MST | NON-TSTM WND GST 60 | 13 N Edson, KS | OFF-DUTY NWS EMPLOYEE ESTIMATED 60 MPH WIND GUST. |
| Jan 14, 11:09 AM MST | NON-TSTM WND GST 51 | 2 Sw Firstview, CO | WEATHER UNDERGROUND STATION KCOCHEYE8. |
| Jan 14, 11:20 AM MST | DUST STORM | 13 N Edson, KS | OFF-DUTY NWS EMPLOYEE REPORTED VISIBILITY LESS THAN 100 FT DUE TO BLOWING DUST. VISIBILITY DID IMPROVE WITHIN A BRIEF PERIOD OF TIME, BUT REMAINED AROUND 1 MILE. |
| Jan 14, 11:34 AM MST | NON-TSTM WND GST 53 | 10 Wsw Mingo, KS | WEATHER UNDERGROUND STATION KKSCOLBY28. |
| Jan 14, 11:40 AM MST | DUST STORM | 13 N Edson, KS | OFF-DUTY NWS EMPLOYEE REPORTED NEAR BROWN-OUT CONDITIONS FOR A FEW MINUTES WITH VISIBILITY DOWN TO 1/10TH OF A MILE. |
| Jan 14, 11:40 AM MST | NON-TSTM WND DMG | 3 Wsw Ruleton, KS | KANSAS HIGHWAY PATROL REPORTED SEVERAL SEMI TRUCKS BLOWN OVER ON I-70 NEAR MILE MARKER 8. |
| Jan 14, 11:45 AM MST | NON-TSTM WND GST 60 | 9 Wsw Winona, KS | MESONET STATION UP840 9.0 W WINONA (UPR) WIND DIRECTION INCORRECT(REPORTED FROM ESE), HOWEVER THE TIMING/MAGNITUDE CONSISTENT WITH SURROUNDING DATA. |
| Jan 14, 11:56 AM MST | NON-TSTM WND GST 58 | 10 Wsw Russell Springs, KS | SITE 16-14-36 SE OF WALLACE. |
| Jan 14, 12:14 PM MST | NON-TSTM WND GST 57 | Gove, KS | SITE EVANS48 IN GOVE CITY. |
| Jan 14, 12:20 PM MST | NON-TSTM WND DMG | 2 Wsw Ruleton, KS | *** 1 INJ *** VIA KHP SOCIAL MEDIA: EB I-70 FROM MM 1 TO 12 TEMPORARILY CLOSED DUE TO AN INJURY ACCIDENT. |
| Jan 14, 12:30 PM MST | NON-TSTM WND GST 55 | 2 Sw Firstview, CO | WEATHER UNDERGROUND STATION KCOCHEYE8. |
| Jan 14, 12:45 PM MST | NON-TSTM WND GST 55 | Leoti, KS | SITE F1490 LEOTI. |
| Jan 14, 2:53 PM MST | NON-TSTM WND GST 53 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. |
| Jan 14, 3:10 PM MST | NON-TSTM WND GST 56 | 5 S Burlington, CO | THE ASOS IN BURLINGTON (KITR) MEASURED A 49 KNOT (56 MPH) GUST AT 2210 UTC. |
| Jan 14, 6:17 PM MST | SNOW 0 | 2 Nne Goodland, KS | AT NWS OFFICE. TRACE OF SLEET. LASTED A FEW MINUTES. NO ACCUMULATION. |
| Jan 14, 6:33 PM MST | NON-TSTM WND DMG | Kit Carson, CO | DELAYED REPORT OF A 24 FOOT TALL FLAG POLE BEING BENT ABOUT 5 DEGREES AND THE FLAG BEING RIPPED TO PIECES DURING THE HIGH WINDS. |
| Jan 14, 7:00 PM MST | SNOW 0 | 1 N Sharon Springs, KS | CORRECTS PREVIOUS SNOW REPORT FROM 1 N SHARON SPRINGS. SOCIAL MEDIA REPORT OF A TRACE OF SLEET IN SHARON SPRINGS. |
| Jan 14, 7:00 PM MST | SNOW 0 | 1 N Sharon Springs, KS | SOCIAL MEDIA REPORT OF A TRACE OF SLEET IN SHARON SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3408 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822 WWUS73 KGLD 141012 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 312 AM MST Fri Jan 14 2022 COZ090-KSZ001>004-013>016-027>029-NEZ079>081-141115- /O.CAN.KGLD.HW.A.0001.220114T1800Z-220115T0000Z/ Yuma-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan- Graham-Wallace-Logan-Gove-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 312 AM MST Fri Jan 14 2022 /412 AM CST Fri Jan 14 2022/ ...HIGH WIND WATCH IS CANCELLED... Windy conditions are expected with north winds gusting between 40 and 50 mph today from late morning through early evening. $$ COZ091-092-150000- /O.UPG.KGLD.HW.A.0001.220114T1800Z-220115T0000Z/ /O.NEW.KGLD.HW.W.0002.220114T1800Z-220115T0000Z/ Kit Carson-Cheyenne- Including the cities of Burlington, Arapahoe, and Cheyenne Wells 312 AM MST Fri Jan 14 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...North winds 35 to 40 mph with gusts up to 60 mph expected along with patchy areas of blowing dust. * WHERE...Kit Carson and Cheyenne Counties. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Damaging winds are expected and may blow down trees and power lines. Travel may be difficult on east west oriented roads, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ KSZ041-042-150000- /O.UPG.KGLD.HW.A.0001.220114T1800Z-220115T0000Z/ /O.NEW.KGLD.HW.W.0002.220114T1800Z-220115T0000Z/ Greeley-Wichita- Including the cities of Tribune and Leoti 312 AM MST Fri Jan 14 2022 /412 AM CST Fri Jan 14 2022/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...North winds 35 to 40 mph with gusts near 60 mph expected along with patchy areas of blowing dust. * WHERE...Greeley and Wichita Counties. * WHEN...From 11 AM MST /noon CST/ this morning to 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Damaging winds are expected and may blow down trees and power lines. Travel may be difficult on east west oriented roads, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Use caution if you must drive. && $$
5 follow-up statements
129 WWUS73 KGLD 141538 AAA NPWGLD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 838 AM MST Fri Jan 14 2022 KSZ013-014-027>029-150600- /O.EXB.KGLD.HW.W.0002.220114T1800Z-220115T0600Z/ Sherman-Thomas-Wallace-Logan-Gove- Including the cities of Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, and Grainfield 838 AM MST Fri Jan 14 2022 /938 AM CST Fri Jan 14 2022/ ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * WHAT...North winds 30 to 45 mph with gusts up to 60 mph. * WHERE...Sherman, Thomas, Wallace, Logan and Gove Counties. * WHEN...Until 11 PM MST /midnight CST/ this evening. * IMPACTS...Hazardous travel conditions are anticipated to be the primary impact, especially on west to east routes such as Interstate 70, where cross winds will be strongest. High profile vehicles will see the worst impacts. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are driving, watch for objects blowing across the roadway and into your path. Keep a safe distance from cars in adjacent lanes as strong gusts could suddenly push a vehicle outside its lane of travel. Take extra care in high-profile vehicles such as a truck, van, or SUV, or when towing a trailer, as these are more prone to be pushed or even flipped by high winds. && $$ COZ091-092-KSZ041-042-150600- /O.EXT.KGLD.HW.W.0002.220114T1800Z-220115T0600Z/ Kit Carson-Cheyenne-Greeley-Wichita- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Tribune, and Leoti 838 AM MST Fri Jan 14 2022 /938 AM CST Fri Jan 14 2022/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * WHAT...North winds 30 to 45 mph with gusts up to 60 mph. * WHERE...Greeley and Wichita Counties. * WHEN...Until 11 PM MST /midnight CST/ this evening. * IMPACTS...Hazardous travel conditions are anticipated to be the primary impact, especially on west to east routes such as Interstate 70, where cross winds will be strongest. High profile vehicles will see the worst impacts. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are driving, watch for objects blowing across the roadway and into your path. Keep a safe distance from cars in adjacent lanes as strong gusts could suddenly push a vehicle outside its lane of travel. Take extra care in high-profile vehicles such as a truck, van, or SUV, or when towing a trailer, as these are more prone to be pushed or even flipped by high winds. && $$ Vincent
103 WWUS73 KGLD 141553 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 853 AM MST Fri Jan 14 2022 COZ091-092-KSZ013-014-027>029-041-042-150600- /O.CON.KGLD.HW.W.0002.220114T1800Z-220115T0600Z/ Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley- Wichita- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, and Leoti 853 AM MST Fri Jan 14 2022 /953 AM CST Fri Jan 14 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * WHAT...North winds 30 to 45 mph with gusts up to 60 mph. * WHERE...Along and south of Interstate 70 in eastern Colorado and northwest Kansas. * WHEN...Until 11 PM MST /midnight CST/ this evening. * IMPACTS...Hazardous travel conditions are anticipated to be the primary impact, especially on west to east routes such as Interstate 70, where cross winds will be strongest. High profile vehicles will see the worst impacts. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are driving, watch for objects blowing across the roadway and into your path. Keep a safe distance from cars in adjacent lanes as strong gusts could suddenly push a vehicle outside its lane of travel. Take extra care in high-profile vehicles such as a truck, van, or SUV, or when towing a trailer, as these are more prone to be pushed or even flipped by high winds. High dust concentrations can aggravate asthma and cause respiratory problems, especially in children, the elderly, or those with pre- existing respiratory conditions. The Kansas Department of Health and Environment recommends taking preventative measures such as staying indoors or wearing protective breathing masks, if outside. && $$ Vincent
709 WWUS73 KGLD 141816 AAA NPWGLD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 1116 AM MST Fri Jan 14 2022 COZ091-092-KSZ013-014-027>029-041-042-150600- /O.CON.KGLD.HW.W.0002.000000T0000Z-220115T0600Z/ Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley- Wichita- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, and Leoti 1116 AM MST Fri Jan 14 2022 /1216 PM CST Fri Jan 14 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * WHAT...North winds 30 to 45 mph with gusts up to 60 mph. * WHERE...Along and south of Interstate 70 in eastern Colorado and northwest Kansas. * WHEN...Until 11 PM MST /midnight CST/ this evening. * IMPACTS...Hazardous travel conditions are anticipated to be the primary impact, especially on west to east routes such as Interstate 70, where cross winds will be strongest. High profile vehicles will see the worst impacts. * ADDITIONAL DETAILS...At 1102 AM MST, the National Weather Service in Goodland measured a north wind sustained at 44 mph gusting to 58 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind of this magnitude may down trees, power lines, and damage property. If you must drive, watch for objects blowing across the roadway and into your path. Keep a safe distance from cars in adjacent lanes as strong gusts could suddenly push a vehicle outside its lane of travel. Take extra care in high-profile vehicles such as a truck, van, or SUV, or when towing a trailer, as these are more prone to be pushed or even flipped by high winds. High dust concentrations can aggravate asthma and cause respiratory problems, especially in children, the elderly, or those with pre- existing respiratory conditions. The Kansas Department of Health and Environment recommends taking preventative measures such as staying indoors or wearing protective breathing masks, if outside. && $$ Vincent
021 WWUS73 KGLD 141853 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1153 AM MST Fri Jan 14 2022 COZ091-092-KSZ013-014-027>029-041-042-150600- /O.CON.KGLD.HW.W.0002.000000T0000Z-220115T0600Z/ Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley- Wichita- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, and Leoti 1153 AM MST Fri Jan 14 2022 /1253 PM CST Fri Jan 14 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * WHAT...North winds 30 to 45 mph with gusts up to 60 mph. * WHERE...Along and south of Interstate 70 in eastern Colorado and northwest Kansas. * WHEN...Until 11 PM MST /midnight CST/ this evening. * IMPACTS...Hazardous travel conditions are anticipated to be the primary impact, especially on west to east routes such as Interstate 70, where cross winds will be strongest. High profile vehicles will see the worst impacts. * ADDITIONAL DETAILS...At 1102 AM MST, the National Weather Service in Goodland measured a north wind sustained at 44 mph gusting to 58 mph. At 1140 AM MST, the Kansas Highway Patrol reported multiple accidents involving blown over semis on Interstate 70 in Sherman county. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must drive, watch for objects blowing across the roadway and into your path. Keep a safe distance from cars in adjacent lanes as strong gusts could suddenly push a vehicle outside its lane of travel. Take extra care in high-profile vehicles such as a truck, van, or SUV, or when towing a trailer, as these are more prone to be pushed or even flipped by high winds. Wind of this magnitude may also down trees, power lines, and damage property. High dust concentrations can aggravate asthma and cause respiratory problems, especially in children, the elderly, or those with pre- existing respiratory conditions. The Kansas Department of Health and Environment recommends taking preventative measures such as staying indoors or wearing protective breathing masks, if outside. && $$ Vincent
250 WWUS73 KGLD 150303 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 803 PM MST Fri Jan 14 2022 COZ091-092-KSZ013-014-027>029-041-042-150415- /O.CAN.KGLD.HW.W.0002.000000T0000Z-220115T0600Z/ Kit Carson-Cheyenne-Sherman-Thomas-Wallace-Logan-Gove-Greeley- Wichita- Including the cities of Burlington, Arapahoe, Cheyenne Wells, Goodland, Colby, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, and Leoti 803 PM MST Fri Jan 14 2022 /903 PM CST Fri Jan 14 2022/ ...HIGH WIND WARNING IS CANCELLED... Strong northerly winds have begun to decrease over the warning area, below criteria, prompting cancellation. The area will still see gusts up to 45 to 55 mph for the next several hours. Please use caution if out traveling on east to west orientated roadways, especially Interstate 70. High profile vehicles will continue to be impacted at least until midnight MST/100 AM CST. $$ JN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Jan 14, 3:08 AM MST, 4 minutes earlier.
Area forecast discussion, Jan 14, 3:08 AM MST, 4 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
308 AM MST Fri Jan 14 2022
.UPDATE...
Issued at 815 PM MST Thu Jan 13 2022
Update issued to adjust overnight lows for the CWA. Currently,
the area is continuing to see extensive cloudiness for mid/high
level clouds streaming in from the west/northwest. The past
several hours has seen temps holding steady due to the cloud cover
as well as the southerly flow. Breaks are starting to occur in
the cloud deck, allowing for some areas to start to creep down
towards forecasted lows. Have decided to tweak the area a degree
or two lower as the cloud deck upstream in central Colorado is
showing more breaks in coverage than we have currently and should
move east into the Tri State area over the next couple hours.
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 315 PM MST Thu Jan 13 2022
Overview: (A) An upper level low presently situated in WA/OR will
track ESE-SE through ID into the Central Rockies (tonight), as
(B) additional shortwave energy, presently situated in
Alberta/Saskatchewan, digs southward into the Northern Rockies.
The aforementioned waves will interact with one another over
central/northern portions of the Rockies and High Plains tonight
and Friday -- the net result of which (according to the latest
guidance) will be constructive in nature -- i.e. an aggressively
amplifying upper wave that digs SSE through the Central Plains
(late Fri-Fri night) into the Lower MS River Valley (Sat-Sat
night), then eastward through the Deep South into the Southeast US
(Sun) -- driving the development of a powerful extratropical
cyclone along the Eastern Seaboard Sun-Mon.
Fri-Fri night: A broad, complex mid-latitude cyclone -- perhaps
comprised of several distinct low centers -- will develop in the
lee of the Central/Northern Rockies late tonight, progressing ESE-
SE toward the Central/Southern MS River Valley Fri-Fri night.
Given the intricate nature of the upper level pattern -- e.g. two
distinct waves interacting over a vast tract of complex terrain
(i.e. the western CONUS) -- a fair amount of uncertainty persists
with regard to the evolution of the emerging/resultant wave (and
associated surface cyclone) over the central CONUS. Now that the
aforementioned waves are inland and have (in theory, if not in
practice) been sampled by the RAOB network, operational guidance
appears to be converging on a common solution.. in which these
waves constructively interact.. ultimately yielding a more
powerful/consolidated storm system over the Central/Lower MS River
Valley.
In the Tri-State area, relatively little has changed w/regard to
sensible weather conditions/impacts anticipated with this system.
In due consideration of a more amplified (unified, one might say)
upper pattern.. a High Wind Watch is now in effect for the entire
Tri-State area. At this time, expect sustained NNW winds on the
order of 30-45 mph and gusts up to 55-65 mph, mainly during the
day on Friday.. though strong winds will persist well into Friday
night.. and guidance now hints at the potential for a 2nd wind
'maxima' assoc/w strong low-level cold advection Friday evening.
Sat-Sat night: Expect weakening northerly winds and a clearing
trend assoc/w pronounced synoptic subsidence -- as the amplifying
upper wave and associated surface cyclone depart to the southeast.
With a colder airmass (H85 temps -5 to -10C at 12Z Sat) recently
deposited over the region, expect highs in the 30s.. coldest in
eastern portions of the area.
.LONG TERM...(Monday through Friday)
Issued at 307 AM MST Fri Jan 14 2022
The extended forecast remains quiet and dry as an upper ridge
dominates over the western CONUS. Northwest flow remains in place
over the Central High Plains on Monday and Tuesday with above normal
temperatures expected. Highs each day will range from the mid-50s
to low 60s. Lows Tuesday morning will be primarily in the 20s
across the region.
Tuesday night, a cold front swings south through the region.
Overnight lows will be a few degrees cooler than the previous night,
ranging from the upper teens to low 20s. Cooler air moves in on
Wednesday, dropping temperatures 10 to 20 degrees from the previous
day. Expected highs range from the mid-30s along and east of a line
from Max, Nebraska to Hill City, Kansas. West of that line, highs
will range from the upper 30s to low 40s. A weak shortwave moves
through the region Wednesday evening which may bring enough lift and
moisture to get a few isolated snow showers to the northeastern part
of the area. The bulk of the precipitation should remain to the
north and east of the Tri-State area. Overnight lows will bottom
out in the low to mid-teens. Wind chills will be in the single
digits above zero.
Expect a warming trend through the end of the forecast period with
highs returning to the 50s. Models are hinting at a trough pushing
into the region Friday evening with cooler air pushing into the
region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1013 PM MST Thu Jan 13 2022
The passage of a low pressure system over eastern Kansas during
the forecast period will allow for winds to shift from southerly
to northerly, and be the main wx concern for both terminals.
Overall, VFR conditions will ensure with decreasing mid/high
ceilings. KGLD towards the end of the forecast could see some IFR
ceilings.
Winds for KGLD, south around 10kts thru 14z Friday, then north-
northwest 15-25kts. Higher gusts up to 45kts are possible,
especially from 18z onward. LLWS 15z-18z Friday 360@50kts.
Winds for KMCK, south-southeast around 10kts thru 13z Friday,
then west-northwest 15-20kts. By 18z, north-northwest 25-40kts.
LLWS 13z-15z Friday 360@35kts and again 15z-18z 360@50kts.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...High Wind Warning from 11 AM MST /noon CST/ this morning to 5 PM
MST /6 PM CST/ this afternoon for KSZ041-042.
CO...High Wind Warning from 11 AM this morning to 5 PM MST this
afternoon for COZ091-092.
NE...NONE.
&&
UPDATE...JN
SHORT TERM...VINCENT
LONG TERM...AW
AVIATION...JNHazardous weather outlook, Jan 13, 6:02 PM MST, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 602 PM MST Thu Jan 13 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150115- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 602 PM MST Thu Jan 13 2022 /702 PM CST Thu Jan 13 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... A High Wind Watch remains in effect for late Friday morning through sunset Friday evening for the entire Tri-State area. A period of light snow is possible late Friday evening and Friday night. Little if any accumulation is currently expected. Wind chill readings as low as 5 to 10 degrees below zero are anticipated Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight.
Nearby
High Wind Warnings in Kansas, 2022High Wind Warnings in Colorado, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.